Alert archive / New Mexico / Wind Advisories in 2007

Wind Advisory 12, NWS Midland/Odessa, TX

June 6, 2007Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Jun 6, 2007, 2:53 AM MDT for Eddy County, Lea County, New Mexico. It took effect at Jun 6, 2007, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2007, 2:53 AM MDT (08:53 UTC)
In effect from
Jun 6, 2007, 12:00 PM MDT
Expired
Jun 6, 2007, 9:00 PM MDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM

The radar

The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-304 J/kg
Mixed-layer LCL
2733 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 060853
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
353 AM CDT WED JUN 6 2007

...HIGH WIND WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR THE
GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT THIS AFTERNOON AND EVENING FOR THE
SOUTHEAST NEW MEXICO PLAINS...

.AS AN UPPER TROUGH PASSES TO THE NORTH TODAY...STRONG SOUTHWEST 
WINDS WILL DEVELOP OVER THE GUADALUPE MOUNTAINS.  WIND SPEEDS OF
40 MPH OR GREATER...WITH GUSTS AROUND 65 MPH POSSIBLE...ARE
EXPECTED THERE. 

IN ADDITION...SOUTHWEST WINDS OF 30 MPH...AND GUSTS AROUND 40
MPH... WILL AFFECT LOCATIONS GENERALLY ALONG AND NORTH OF A
CARLSBAD AND HOBBS LINE DURING THE SAME TIME FRAME.  THESE
STRONGER WINDS ARE EXPECTED TO BEGIN AS EARLY AS NOON MDT...
THEN LAST THROUGH EARLY EVENING BEFORE SUBSIDING.

NMZ027-TXZ258-062100-
/O.UPG.KMAF.HW.A.0016.070606T1800Z-070607T0300Z/
/O.NEW.KMAF.HW.W.0026.070606T1800Z-070607T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
253 AM MDT WED JUN 6 2007

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO AROUND 65 MPH...
CAN BE EXPECTED IN THE GUADALUPE MOUNTAINS BEGINNING EARLY
WEDNESDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-062100-
/O.NEW.KMAF.WI.Y.0012.070606T1800Z-070607T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON
253 AM MDT WED JUN 6 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO AROUND 30 MPH...WITH
GUSTS AROUND 40 MPH POSSIBLE...OVER PORTIONS OF THE SOUTHEAST NEW
MEXICO PLAINS THIS AFTERNOON. LOCATIONS GENERALLY ALONG AND NORTH
OF A CARLSBAD TO HOBBS LINE WILL BE AFFECTED.  

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KMAF 062002
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
302 PM CDT WED JUN 6 2007

...HIGH WIND WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR THE
GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT THIS AFTERNOON AND EVENING FOR THE
SOUTHEAST NEW MEXICO PLAINS...

.AS AN UPPER TROUGH PASSES TO THE NORTH TODAY...STRONG SOUTHWEST
WINDS WILL DEVELOP OVER THE GUADALUPE MOUNTAINS.  WIND SPEEDS OF
40 MPH OR GREATER...WITH GUSTS AROUND 65 MPH POSSIBLE...ARE
EXPECTED THERE.

IN ADDITION...SOUTHWEST WINDS OF 30 MPH...AND GUSTS AROUND
40 MPH... WILL AFFECT LOCATIONS GENERALLY ALONG AND NORTH OF A
CARLSBAD AND HOBBS LINE DURING THE SAME TIME FRAME.  THESE
STRONGER WINDS ARE EXPECTED TO BEGIN AS EARLY AS NOON MDT... THEN
LAST THROUGH EARLY EVENING BEFORE SUBSIDING.

NMZ027-TXZ258-070300-
/O.CON.KMAF.HW.W.0026.000000T0000Z-070607T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
202 PM MDT WED JUN 6 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO AROUND 65 MPH...
CAN BE EXPECTED IN THE GUADALUPE MOUNTAINS BEGINNING EARLY
WEDNESDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-070300-
/O.CON.KMAF.WI.Y.0012.000000T0000Z-070607T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON
202 PM MDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO AROUND 30 MPH...WITH
GUSTS AROUND 40 MPH POSSIBLE...OVER PORTIONS OF THE SOUTHEAST NEW
MEXICO PLAINS THIS AFTERNOON. LOCATIONS GENERALLY ALONG AND NORTH
OF A CARLSBAD TO HOBBS LINE WILL BE AFFECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jun 5, 1:12 PM MDT, 13 hours 41 minutes earlier.

Area forecast discussion, Jun 5, 1:12 PM MDT, 13 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
212 PM CDT TUE JUN 5 2007

.DISCUSSION...
5H RIDGE AXIS MOVING E TODAY WITH NW FLOW WANING. INSTABILITY AXIS
ORIENTED FROM TRANS PECOS NWD INTO SE NM. SCT TSTMS WILL BE POSSIBLE
INTO THE EVENING INVOF DAVIS MTNS PER UPSLOPE FLOW...SUFFICIENT
MSTR/LR/S. MEANWHILE AS RIDGE MOVES E 7H TEMPS WILL BE INCREASING
THERBY REDUCING CONVECTIVE CONCERNS FARTHER NW THIS P.M. AND OVERNIGHT.
WED 5H RIDGE WILL BE EAST WITH WSW 7H-5H WINDS IN EXCESS OF 30KTS.
GOOD 12HR PRESSURE FALLS/TIGHT MSL PRESSURE GRADIENT
(4MB/100NM)/DEEP MIXING SHOULD BE ENUF FOR WINDY TO VERY WINDY
CONDITIONS GDP MTNS/SE NM/W-NW PB. ATTP WILL OPT TO KEEP PLAINS
BLO ADVISORY BUT WILL MENTION G45-50 MPH WRN AREAS AND WILL PROBABLY
GO AHEAD WITH HIGH WIND WATCH FOR GDP MTNS. LOW END WIND ADVISORY
CRITRIA MAY BE REACHED. 85H TEMPS AND DOWNSLOPE WINDS SUPPORT
TEMPS IN THE L90S E CWFA...N100 CENTRAL PM...N105 WRN PB. PRIMARY
SHRTWV TROF WILL MOVE E THUR AND SFC PATTERN WILL BREAKDOWN AND WE
DO NOT AS MUCH WIND. STILL ENUF MIXING AND WITH 7H WIND 25-30KT
SFC WINDS WILL BE UP IN THE GDP MTNS. 7H THERMAL RIDGE WILL HAVE
BEEN PUSHED E AND SOME COOLING IS NOW BEING REFLECTED THRU 85H-7H
THURS. DRY AIR WILL STILL PUSH E AND FCST WILL REMAIN DRY. AS
AFOREMENTIONED SHRTWV TROF EXITS THURSDAY AN ASSOCD COLD FRONT
WILL MOVE S EARLY FRI AND NOW LOOKS TO BE MUCH FARTHER S THAN
MODEL RUNS 24HRS AGO. THUS WILL PROBABLY INCORPORATE ISOLD POPS
INTO FCST ACRS PB. MID LEVEL FLOW WILL CONTINUE TO BACK TO THE SW
INTO SAT WITH SHRTWV TROF/S NOTED IN THE FLOW. GFS INDICATES
FRONTAL BOUNDARY MAY LIFT SAT WITH DWPNTS BACK INTO THE 50S WITH
LI/S MINUS 3 TO 6 AND WILL OPT FOR ISOLD/SLGHT CHC POPS. FCST BULK
SHEAR NOT THAT IMPRESSIVE 20-25KTS. DRYLINE PROGGED TO SHARPEN SUN
AS 5H VEERS TO THE W WITH BETTER SHEAR AND ISOLD DRYLINE STORMS
POSSIBLE...HOT ON W SIDE OF DRYLINE WITH TRIPLE DIGIT HIGHS WRN
PB/SE NM PLAINS. MID LEVEL FLOW AMPLIFIES MON AS PRIMARY LOW MOVES
INTO NRN MEXICO AND FLOW BACKS TO THE SW. DRYLINE WILL SHARPEN
FURTHER AND WITH SHRTWV TROF/S IN THE SW FLOW MORE DRYLINE TSTMS
POSSIBLE. 7H TEMPS WILL BE 13-14C E OF DRYLINE SO CAP WILL HAVE TO
BE OVERCOME. MID LEVELS COOL A FEW DEGREES C TUE AS TROF MOVES
CLOSER.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              70  97  72  96  /  10   0  10   0
CARLSBAD NM                68 100  68  98  /  10   0  10   0
DRYDEN TX                  71  98  72  98  /  20   0  10   0
FORT STOCKTON TX           71 102  71  95  /  20   0  10   0
GUADALUPE PASS TX          66  93  61  85  /  10   0   0   0
HOBBS NM                   70  99  66  94  /  20   0  10   0
MARFA TX                   58  95  56  90  /  20  10   0   0
MIDLAND INTL AIRPORT TX    70  98  71  96  /  20  10  10   0
ODESSA TX                  72  98  71  96  /  20  10  10   0
WINK TX                    74 106  68 101  /  20   0  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 12 PM TO 9 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WATCH FROM 12 PM TO 9 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Jun 6, 2:32 AM MDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
332 AM CDT WED JUN 6 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-070845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
332 AM CDT WED JUN 6 2007 /232 AM MDT WED JUN 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS OF 40 MPH OR GREATER...AND GUSTS AROUND 65 MPH...ARE
EXPECTED TO AFFECT THE GUADALUPE MOUNTAINS THIS AFTERNOON AND INTO
EARLY THIS EVENING.  THUS...A HIGH WIND WARNING WILL BE IN EFFECT
FOR THE GUADALUPE MOUNTAINS FROM NOON MDT UNTIL 900 PM MDT.

ISOLATED THUNDERSTORMS COULD DEVELOP FROM NEAR BIG SPRING TO MIDKIFF
TO NEAR BAKERSFIELD THIS AFTERNOON.  ALTHOUGH NOT MANY THUNDERSTORMS
ARE EXPECTED TO DEVELOP...ANYTHING THAT DOES COULD PRODUCE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
BEGINNING FRIDAY AND LASTING THROUGH THE WEEKEND. SOME OF THESE
MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:53 AM MDTHigh Wind WarningMAFEddy18 hr

Nearby

Wind Advisories in New Mexico, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.